Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 9, NWS Springfield, MO

February 17, 2008Stone County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 17, 2008, 9:26 AM CST for Stone County, Missouri. It took effect at Feb 17, 2008, 7:00 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 9:26 AM CST (15:26 UTC)
In effect from
Feb 17, 2008, 7:00 PM CST
Expired
Feb 18, 2008, 7:37 PM CST
In force
25 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Stone County, MO

The radar

The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (MO) at Galena (GLNM7). The gauge peaked at 17.99 ft at Feb 18, 2008, 6:00 AM CST.

actionminormoderate1015202502/1702/1802/1902/20
Action stage
11 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 171526
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 AM CST SUN FEB 17 2008

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  JACKS FORK RIVER AT EMINENCE AFFECTING SHANNON COUNTY
  JAMES RIVER AT GALENA AFFECTING STONE COUNTY

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC203-180326-
/O.NEW.KSGF.FL.W.0008.080218T0000Z-080219T0000Z/
/EMCM7.1.ER.080218T0000Z.080218T0000Z.080218T0000Z.NO/
926 AM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE JACKS FORK RIVER AT EMINENCE.
* FROM THIS EVENING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:30 AM SUNDAY THE STAGE WAS 6.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE. IN
  ADDITION, THE CAMPGROUND AT ALLEY SPRINGS, UPSTREAM FROM EMINENCE 
  BEGINS TO FLOOD. 

$$

MOC209-180326-
/O.NEW.KSGF.FL.W.0009.080218T0100Z-080220T0054Z/
/GLNM7.1.ER.080218T0100Z.080218T1200Z.080219T0054Z.NO/
926 AM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE JAMES RIVER AT GALENA.
* FROM THIS EVENING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:45 AM SUNDAY THE STAGE WAS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.5 FEET BY TOMORROW MORNING.  THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 17.5 FEET...FLOOD WATERS REACH THE SECOND WINDOW LEVEL 
  OF THE RESTROOM AT THE JAMES RIVER OUTFITTERS CANOE PARK AREA. 

$$
HATCH
4 follow-up statements
000 
WGUS83 KSGF 180206
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 PM CST SUN FEB 17 2008





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  JACKS FORK RIVER AT EMINENCE AFFECTING SHANNON COUNTY 
  JAMES RIVER AT GALENA AFFECTING STONE COUNTY 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
  ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY 
.HEAVY RAINFALL THAT OCCURED SATURDAY EVENING HAS CAUSED RIVER & LEVELS TO 
RISE. 

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-181706-
/O.CON.KSGF.FL.W.0010.000000T0000Z-080220T0100Z/
/TBNM7.1.ER.080217T1919Z.080218T0600Z.080219T0100Z.NO/
806 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM SUNDAY THE STAGE WAS 13.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.1 FEET 
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  EVENING.
* IMPACT...AT 14.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE HAPPY 
  HOLLOW PICNIC AREA. 

$$

MOC119-181705-
/O.CON.KSGF.FL.W.0011.080218T0600Z-080219T0600Z/
/TIFM7.1.ER.080218T0600Z.080218T0600Z.080218T0600Z.NO/
806 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE ELK RIVER NEAR TIFF CITY.
* FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:30 PM SUNDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE. IN 
  ADDTION, THE COWSKIN RIVER FLOATING PUBLIC ACCESS AREA ON THE WEST 
  SIDE OF HIGHWAY 43, BEGINS TO FLOOD. A LOW WATER CROSSING AT THE 
  COWSKIN RIVER FLOATING ACCESS AREA BECOMES IMPASSABLE BETWEEN 12 & 
  15. THIS IS ALSO THE ACCESS ROAD TO THE RV PARK. HERMANS 
  CAMPGROUND, TWO MILES UPSTREAM FROM THE BRIDGE FLOODS. 

$$

MOC203-181705-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-080220T0300Z/
/EMCM7.1.ER.080218T0112Z.080218T0130Z.080219T0300Z.NO/
806 PM CST SUN FEB 17 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE JACKS FORK RIVER AT EMINENCE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM SUNDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE EVENING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE. IN
  ADDITION, THE CAMPGROUND AT ALLEY SPRINGS, UPSTREAM FROM EMINENCE 
  BEGINS TO FLOOD. 

$$

MOC209-181705-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-080219T2152Z/
/GLNM7.1.ER.080218T0112Z.080218T1200Z.080218T2152Z.NO/
806 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT GALENA.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 PM SUNDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  AFTERNOON.
* IMPACT...AT 17.5 FEET...FLOOD WATERS REACH THE SECOND WINDOW LEVEL 
  OF THE RESTROOM AT THE JAMES RIVER OUTFITTERS CANOE PARK AREA. 

$$
000 
WGUS83 KSGF 181009
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 AM CST MON FEB 18 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  JAMES RIVER AT GALENA AFFECTING STONE COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 

.THE JAMES RIVER AT GALENA IS NEARING A CREST OF 17.9 WITH THE BIG PINEY
RIVER AT FORT LEONARD WOOD NEARING A CREST OF 15.2 FEET.

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-190109-
/O.CON.KSGF.FL.W.0010.000000T0000Z-080220T0231Z/
/TBNM7.1.ER.080217T1919Z.080218T1200Z.080219T0231Z.NO/
409 AM CST MON FEB 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:43 AM MONDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 
  250 TRAINING AREA. 

$$

MOC209-190109-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-080219T2230Z/
/GLNM7.1.ER.080218T0112Z.080218T1200Z.080218T2230Z.NO/
409 AM CST MON FEB 18 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE JAMES RIVER AT GALENA.
* UNTIL LATE THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:45 AM MONDAY THE STAGE WAS 17.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* IMPACT...AT 17.5 FEET...FLOOD WATERS REACH THE SECOND WINDOW LEVEL 
  OF THE RESTROOM AT THE JAMES RIVER OUTFITTERS CANOE PARK AREA. 

$$
000 
WGUS83 KSGF 181512
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 AM CST MON FEB 18 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY 
  JAMES RIVER AT GALENA AFFECTING STONE COUNTY 
  
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-190612-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-080220T0846Z/
/TBNM7.1.ER.080217T1919Z.080218T1348Z.080219T0846Z.NO/
912 AM CST MON FEB 18 2008

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* UNTIL EARLY TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:48 AM MONDAY THE STAGE WAS 15.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE  
  AFTER MIDNIGHT.
* IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TRAINING
  AREA. 

$$

MOC209-190612-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-080219T2241Z/
/GLNM7.1.ER.080218T0112Z.080218T1145Z.080218T2241Z.NO/
912 AM CST MON FEB 18 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE JAMES RIVER AT GALENA.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM MONDAY THE STAGE WAS 17.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 17.5 FEET...FLOOD WATERS REACH THE SECOND WINDOW LEVEL 
  OF THE RESTROOM AT THE JAMES RIVER OUTFITTERS CANOE PARK AREA. 

$$

HATCH
000 
WGUS83 KSGF 190137
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CST MON FEB 18 2008





...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  JAMES RIVER AT GALENA AFFECTING STONE COUNTY
.THE RUNNOFF FROM HEAVY RAINFALL THAT CAUSED RIVER LEVELS TO RISE HAS
PASSED. 

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC209-190207-
/O.CAN.KSGF.FL.W.0009.000000T0000Z-080219T2241Z/
/GLNM7.1.ER.080218T0112Z.080218T1145Z.080218T1950Z.NO/
737 PM CST MON FEB 18 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT GALENA.
* AT  6:45 PM MONDAY THE STAGE WAS 11.5 FEET. 
* FELL BELOW FLOOD STAGE AT  1:50 PM MONDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.8 FEET BY WEDNESDAY
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 17, 5:36 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 17, 5:36 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 AM CST SUN FEB 17 2008

...UPDATE TO AVIATION...

.DISCUSSION...

STRONG UPPER LOW OVER NORTHEAST OK WILL CONTINUE TO MOVE NORTHEAST
THROUGH MO THIS MORNING. WIDESPREAD MODERATE TO HEAVY RAIN FROM
LATE YESTERDAY AFTERNOON THROUGH EARLY THIS MORNING HAVE GENERALLY
BEEN IN THE ONE TO TWO INCH RANGE...WITH SOMEWHAT LESSER AMOUNTS
IN THE EXTREME NW CORNER OF THE CWFA. SHIELD OF OF RAIN CONTINUES
TO LIFT NORTHEAST THROUGH THE EASTERN CWFA...AND ANOTHER SMALLER
BAND OF CONVECTION ALONG THE EDGE OF THE DRY SLOT IS MOVING/PINWHEELING
NORTHEAST INTO SOUTHWEST MO ATTM. THERE WERE SOME 30KT-40KT WIND
GUSTS WITH THIS CONVECTIVE AND OVER NORTHWEST ARKANSAS. IN
GENERAL...DRY SLOT IS WRAPPING AROUND THE SOUTH-SOUTHEAST SIDE OF
THE UPPER LOW...SO WIDESPREAD RAIN WILL SHUT DOWN OVER THE REGION
THIS MORNING...BUT SOME HEAVIER RAIN WILL OBVIOUSLY BE POSSIBLE
WITH ANY CONVECTION THROUGH THE EARLY DAYLIGHT HOURS.

WITH THE SYSTEM TAKING MORE OF A NORTHERLY TRACK THAN PREVIOUSLY
THOUGHT AT THIS TIME LAST NIGHT...HEAVIER PRECIPITATION WRAPPING
UP ON THE NORTHWEST SIDE OF THE LOW WILL STAY OFF TO THE
NORTHWEST. COLDER AIR WILL BE DRAWN SOUTHEAST INTO THE AREA TOWARD
MIDDAY ONCE THE LOW CLEARS OFF TO OUR NORTH...BUT SFC TEMPERATURES
ARE FAIRLY UNIFORM IN MID 30S OVER EASTERN KS...SO WITH
TEMPERATURES LIKELY TO STAY ABOVE FREEZING...EVEN OVER OUR
NORTHWEST COUNTIES...ANY LIGHT PRECIP THAT MAY CHANGE OVER TO
SNOW WILL NOT AMOUNT TO MUCH. GUSTY/RAW NORTHWEST WINDS WILL OCCUR AS
THE DEEPENING SFC LOW EXITS THE REGION TODAY.

ANOTHER SHORTWAVE OVER THE DAKOTAS WILL QUICKLY MOVE SOUTHEAST
INTO THE AREA TONIGHT AND EARLY MONDAY AND WE MAY SEE A
CONTINUATION OF FLURRIES OR FREEZING DRIZZLE TONIGHT...BUT ANY
PRECIP SHOULD BE LIGHT. STEEP LAPSE RATES AND AT LEAST SOME
MOISTURE IN THE DEEP MIXED LAYER MAY LEAD TO SOME FLURRIES/SNOW
SHOWERS MONDAY AFTERNOON AS WELL. TEMPERATURES SHOULD MODERATE TUE
AS THE LONGWAVE UPPER TROUGH MOVES OFF TO THE EAST WITH DECENT
HEIGHT RISES...AND FINALLY SOME SUN (HOPEFULLY). 00Z RUNS OF THE
OF THE GFS AND ECMWF SHOVE ANOTHER CANADIAN HIGH SOUTH INTO THE
MIDWEST WED/THU. WILL BE INTERESTING TO SEE HOW FAR SOUTH THE COLD
AIR MASS WILL MAKE IT. FOR NOW HAVE ADJUSTED TEMPERATURES
DOWNWARD...SIMILAR TO THE ECMWF OUTPUT. THE GFS MOS IS EVEN
COLDER. STILL HAVE SOME LIGHT PRECIP MOVING INTO THE AREA WITH THE
APPROACH OF A WEAK SHORTWAVE IN THE ZONAL UPPER FLOW. DSA

&&

.AVIATION...

FOR THE 1200 UTC KSGF/KJLN TAFS...STRONG LOW OVER CENTRAL MO EARLY
THIS MORNING WILL MOVE NORTHEAST AWAY FROM THE REGION. IFR CEILINGS...GUSTY
VEERING WINDS...AND LIGHT PRECIPITATION WILL OCCUR IN THE WAKE OF
THE EXITING STORM. WINDS WILL DIMINISH AND CEILINGS WILL SLOWLY
IMPROVE SUNDAY NIGHT...BUT MVFR CEILINGS ARE STILL EXPECTED
THROUGH MUCH OF THE NIGHT AT KSGF. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Feb 17, 4:30 AM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 AM CST SUN FEB 17 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
430 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND THUNDERSTORMS WILL CONTINUE TO PRODUCE BRIEF LOCALLY
HEAVY RAINFALL OVER WESTERN PORTIONS OF THE MISSOURI OZARKS INTO
MID MISSOURI THROUGH 8 AM. WIND GUSTS OF 45 MPH MAY ALSO BE
POSSIBLE WITH STRONGER THUNDERSTORMS.

THE FLOODING OF LOW WATER CROSSINGS WILL CONTINUE OVER MUCH OF THE
MISSOURI OZARKS TODAY...MAINLY EAST OF A PINEVILLE TO NEVADA LINE.

WIND GUSTS OF 35 TO 45 MPH WILL BE POSISBLE AS STRONG LOW PRESSURE
MOVES THROUGH MISSOURI TODAY. AS THE WINDS SHIFTS TO THE NORTHWEST
COLDER AIR WILL BE DRAWN INTO THE AREA. THIS WILL TURN ANY LIGHT
PRECIPITATION TO SNOW LATE THIS MORNING AND THIS AFTERNOON. SOME
LIGHT ACCUMULATION MAY OCCUR OVER PARTS OF SOUTHEAST KANSAS AND WEST
CENTRAL AND CENTRAL MISSOURI...MAINLY ON GRASSY SURFACES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Feb 17, 4:30 AM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 AM CST SUN FEB 17 2008

MOZ055>058-067>071-079>083-090>092-095>098-104>106-171400-
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-
CHRISTIAN-DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...
CABOOL...SALEM...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...
WINONA...EMINENCE...BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...
THAYER...ALTON
430 AM CST SUN FEB 17 2008

...STRONG WIND GUSTS EXPECTED ACROSS THE MISSOURI OZARKS THIS MORNING...

STRONG LOW PRESSURE OVER WESTERN MISSOURI CONTINUES TO STRENGTHEN AS
IT MOVES TO THE NORTHEAST. THE TIGHTENING PRESSURE GRADIENT...ALONG
WITH STRONG WINDS JUST ABOVE THE SURFACE THE EARTH WILL RESULT IN
OCCASIONAL WIND GUSTS UP TO 45 MPH ACROSS MUCH OF SOUTHWEST AND
CENTRAL MISSOURI THROUGH 800 AM. WIND GUSTS WILL BE MOST PREVALENT
WITHIN THE BANDS OF RAIN SHOWERS DEVELOPING ACROSS THE REGION.

GAGAN
Local storm report, Feb 17, 5:43 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      6 ENE HARTVILLE         37.28N 92.41W
02/17/2008                   WRIGHT             MO   DEPT OF HIGHWAYS

            STATE ROUTE E NEAR HIGHWAY 38 IS CLOSED IN THE VICINITY
            OF THE GASCONADE RIVER DUE TO FLOODING.

0230 AM     FLASH FLOOD      7 NNW ROLLA             38.04N 91.82W
02/17/2008                   PHELPS             MO   DEPT OF HIGHWAYS

            STATE ROUTE E CLOSED AT ROUTE A DUE TO FLOODING.

0230 AM     FLASH FLOOD      4 W FAIR GROVE          37.38N 93.22W
02/17/2008                   GREENE             MO   DEPT OF HIGHWAYS

            PORTIONS OF STATE ROUTE CC ARE CLOSED BETWEEN HIGHWAY H
            AND HIGHWAY 65 DUE TO FLOODING.

0230 AM     FLASH FLOOD      4 NNW BUFFALO           37.70N 93.12W
02/17/2008                   DALLAS             MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING AT STATE ROUTE C ONE MILE WEST OF
            HIGHWAY 65 IS FLOODED AND IMPASSABLE.

0230 AM     FLASH FLOOD      8 ESE PURDY             36.77N 93.79W
02/17/2008                   BARRY              MO   DEPT OF HIGHWAYS

            PORTIONS OF STATE ROUTE C ARE CLOSED BETWEEN ROUTE VV AND
            HIGHWAY 248 DUE TO FLOODING.

0230 AM     FLASH FLOOD      5 NW STRAFFORD          37.32N 93.18W
02/17/2008                   GREENE             MO   DEPT OF HIGHWAYS

            STATE ROUTE C IS FLOODED WEST OF FARM ROAD 223 IN THE
            VICINITY OF THE LITTLE SAC RIVER.

0230 AM     FLASH FLOOD      5 NW COMPETITION        37.53N 92.49W
02/17/2008                   LACLEDE            MO   DEPT OF HIGHWAYS

            ONE QUARTER MILE OF STATE ROUTE B CLOSED NEAR ROUTE O DUE
            TO FLOODING.

0230 AM     FLASH FLOOD      5 WNW CONWAY            37.53N 92.90W
02/17/2008                   DALLAS             MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING AT ROUTE M AND STATE ROUTE B IS
            FLOODED AND IMPASSABLE.

0230 AM     FLASH FLOOD      9 SSW HARTVILLE         37.13N 92.57W
02/17/2008                   WRIGHT             MO   DEPT OF HIGHWAYS

            TWO MILE STRETCH OF STATE ROUTE AB CLOSED FROM HIGHWAY 5
            TO THE EAST.

0230 AM     FLASH FLOOD      3 SSW ROLLA             37.91N 91.79W
02/17/2008                   PHELPS             MO   DEPT OF HIGHWAYS

            STATE ROUTE CC IS CLOSED AT U.S. HIGHAY 63 DUE TO WATER
            COVERING THE ROADWAY.

0230 AM     FLASH FLOOD      1 SW MCDOWELL           36.81N 93.81W
02/17/2008                   BARRY              MO   DEPT OF HIGHWAYS

            STATE ROUTE C IS CLOSED ONE HALF MILE BEFORE ROUTE VV DUE
            TO WATER COVERING THE ROADWAY.

&&

GAGAN
Local storm report, Feb 17, 6:43 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      CLEVER                  37.03N 93.47W
02/17/2008                   CHRISTIAN          MO   DEPT OF HIGHWAYS

            STATE ROUTE P CLOSED BEGINNING AT ROUTE K AND ENDING ONE
            MILE BEFORE CST MILLER ROAD DUE TO FLOODING.

0230 AM     FLASH FLOOD      6 NNE HUGGINS           37.40N 92.16W
02/17/2008                   TEXAS              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY M CLOSED BETWEEN THREE MILES EAST OF ROUTE
            AH AND HIGHWAY 17 DUE TO FLOODING.

0230 AM     FLASH FLOOD      5 SE PITTSBURG          37.78N 93.24W
02/17/2008                   POLK               MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING ON STATE ROUTE HH APPROXIMATELY 2.5
            MILES NORTH OF HIGHWAY 64 IS FLOODED AND IMPASSABLE.

0230 AM     FLASH FLOOD      5 NE FORDLAND           37.21N 92.88W
02/17/2008                   WEBSTER            MO   DEPT OF HIGHWAYS

            STATE ROUTE FF IS CLOSED APPROXIMATELY 2.5 MILES NORTH OF
            ROUTE PP DUE TO FLOODING OF PANTHER CREEK.

0230 AM     FLASH FLOOD      4 SE STOUTLAND          37.77N 92.46W
02/17/2008                   LACLEDE            MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING ON STATE ROUTE FF ONE MILE WEST OF
            HIGHWAY 133 IS FLOODED AND IMPASSABLE.

0230 AM     FLASH FLOOD      6 NE VANZANT            37.03N 92.23W
02/17/2008                   DOUGLAS            MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING AT STATE ROUTE EE ONE MILE EAST OF AD
            IS FLOODED AND IMPASSABLE.

&&

GAGAN
Local storm report, Feb 17, 7:33 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 S CASSVILLE           36.60N 93.87W
02/17/2008  M2.90 INCH       BARRY              MO   PUBLIC

&&

GAGAN
Local storm report, Feb 17, 8:22 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLOOD            2 S STOTTS CITY         37.07N 93.95W
02/17/2008                   LAWRENCE           MO   DEPT OF HIGHWAYS

            HIGHWAY 96 JUST NORTH OF INTERSTATE 44 CLOSED DUE TO
            FLOODING.

&&

GAGAN
Local storm report, Feb 17, 8:45 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     FLASH FLOOD      4 SE FORDLAND           37.12N 92.89W
02/17/2008                   WEBSTER            MO   EMERGENCY MNGR

            *** 1 FATAL *** IT APPEARS AS THOUGH A CAR WAS SWEPT OFF
            THE ROAD. EMERGENCY MANAGER FOUND A MAN DEAD IN A TREE.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 6:54 PM CSTRiver Flood WarningSGFPulaski14 hr
Feb 16, 6:54 PM CSTRiver Flood WarningSGFCedar14 hr
Feb 16, 9:41 PM CSTFlash Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 24 more6 hr
Feb 16, 10:52 PM CSTFlash Flood WarningSGFDent, Douglas, Howell, Oregon, Ozark, Phelps and 2 more5 hr
Feb 17, 9:26 AM CSTRiver Flood WarningSGFShannon19 hr
Feb 17, 11:59 AM CSTRiver Flood WarningSGFPulaski44 hr
Feb 17, 2:50 PM CSTAreal Flood WarningSGFBarry, Benton, Camden, Christian, Dallas, Dent and 21 more24 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.